Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 33, NWS Kansas City, MO

June 21, 2015Clay County, Clinton County, Ray County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 21, 2015, 11:29 AM CDT for Clay County, Clinton County, Ray County, Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 11:29 AM CDT (16:29 UTC)
Expired
Jun 21, 2015, 5:30 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Clay County, MO, Clinton County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 11:45 AM CDTFLASH FLOOD2 Nw Kearney, MOWATER OVER THE ROAD AT 162ND AND NATION ROAD. EXACT LOCATION ESTIMATED.
Jun 21, 11:45 AM CDTFLASH FLOOD5 W Kearney, MOWATER FLOWING OVER ROAD AT THE INTERSECTION OF HWY 92 AND FRANCIS ROAD.
Jun 21, 12:27 PM CDTFLASH FLOODExcelsior Springs, MOFISHING RIVER COMING OUT OF ITS BANKS AND FLOODING STREETS IN DOWNTOWN EXCELSIOR SPRINGS.
Jun 21, 1:20 PM CDTFLASH FLOOD2 Se Kearney, MODRAINAGE DITCH NOW A RAGING RIVER. WATER OVER ADJACENT ROAD. REPORT VIA SOCIAL MEDIA.
Jun 21, 1:32 PM CDTFLASH FLOOD1 Nw Excelsior Springs, MOSTORM DRAINAGE DITCH OVERFLOWING ACROSS DRIVEWAY OFF WARNALL ROAD ON HOLTZ AVE. REPORT VIA SOCIAL MEDIA.
Jun 21, 1:34 PM CDTHEAVY RAIN 2.632 S Kearney, MORECORDED IN AN HOUR. STILL RAINING. LOCATION ESTIMATED.
Jun 21, 2:45 PM CDTFLASH FLOODExcelsior Springs, MOEAST BRANCH OF FISHING RIVER OVERFLOWING LEVY INTO PAUL CRAIG PARK. WATER ESTIMATED TO BE 10 FT DEEP IN BALLPARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 4.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1785 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WGUS53 KEAX 211629
FFWEAX
MOC047-049-177-212230-
/O.NEW.KEAX.FF.W.0033.150621T1629Z-150621T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 AM CDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  WESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 530 PM CDT SUNDAY

* AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF 
  RAIN HAS FALLEN OVER PARTS OF THE WARNED AREA SINCE 9 AM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EXCELSIOR SPRINGS...KEARNEY...LAWSON...RICHMOND...SMITHVILLE...
  CRYSTAL LAKES...EXCELSIOR ESTATES...HOLT...TRIMBLE AND WOODS
  HEIGHTS.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 22 AND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES OF RAIN ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3949 9392 3922 9399 3935 9460 3956 9459

$$

MJ
3 follow-up statements
603 
WGUS73 KEAX 211917
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 PM CDT SUN JUN 21 2015

MOC047-049-177-212230-
/O.CON.KEAX.FF.W.0033.000000T0000Z-150621T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-CLINTON MO-RAY MO-
217 PM CDT SUN JUN 21 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN RAY...SOUTHERN
CLINTON AND NORTHERN CLAY COUNTIES UNTIL 530 PM CDT...

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. UP TO 
4 INCHES OF RAINFALL IS ESTIMATED TO HAVE FALLEN IN THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EXCELSIOR SPRINGS...KEARNEY...LAWSON...RICHMOND...SMITHVILLE...
CRYSTAL LAKES...EXCELSIOR ESTATES...HOLT...TRIMBLE AND WOODS HEIGHTS.

AT 120 PM CDT...PUBLIC REPORTED FLASH FLOODING ONGOING IN KEARNEY.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 22 AND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3949 9392 3922 9399 3935 9460 3956 9459

$$

LAFLIN
753 
WGUS73 KEAX 211951
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
251 PM CDT SUN JUN 21 2015

MOC047-049-177-212230-
/O.CON.KEAX.FF.W.0033.000000T0000Z-150621T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-CLINTON MO-RAY MO-
251 PM CDT SUN JUN 21 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN RAY...SOUTHERN
CLINTON AND NORTHERN CLAY COUNTIES UNTIL 530 PM CDT...

AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. UP TO 
4 TO 4.5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE MAJORITY OF 
THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EXCELSIOR SPRINGS...KEARNEY...LAWSON...RICHMOND...SMITHVILLE...
CRYSTAL LAKES...EXCELSIOR ESTATES...HOLT...TRIMBLE AND WOODS HEIGHTS.

AT 245 PM CDT...LAW ENFORECMENT REPORTED THAT FLASH FLOODING HAS 
CAUSED THE EAST BRANCH OF THE FISHING RIVER IN EXCELSIOR SPRINGS TO 
OVERFLOW ITS BANKS...RESULTING IN 10 FT OF WATER FLOWING OVER AN 
ADJACENT BALLPARK.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 22 AND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3949 9392 3922 9399 3935 9460 3956 9459

$$

LAFLIN
622 
WGUS73 KEAX 212230
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CDT SUN JUN 21 2015

MOC047-049-177-212244-
/O.EXP.KEAX.FF.W.0033.000000T0000Z-150621T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-CLINTON MO-RAY MO-
530 PM CDT SUN JUN 21 2015

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN RAY...
SOUTHERN CLINTON AND NORTHERN CLAY COUNTIES WILL BE ALLOWED TO EXPIRE
AT 530 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
FLOODING CONTINUES IN SEVERAL AREAS... AND THE FLASH FLOOD WARNING 
HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING UNTIL 930 PM CDT. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3949 9392 3922 9399 3935 9460 3956 9459

$$

LAFLIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:23 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 21, 6:23 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 AM CDT Sun Jun 21 2015

.DISCUSSION...
Issued at 359 AM CDT SUN JUN 21 2015

Sct shwrs/storms ongoing across north-central Missouri this morning
as warm air advection on the heels of a veering low-level jet interacts
with a stalled frontal boundary. Within the past few hours...radar
trends have shown gradual weakening as convergence into the boundary
has faltered to some degree. In any event...current activity may
last another few hours before drier conditions temporary move into
the area towards sunrise. Meanwhile to our northwest...IR satellite
showing notable cooling across southern South Dakota/northern
Nebraska this morning as another MCS is developing in northwest flow
aloft. Quick look at the various high-res models suggests convection
will continue to move southeast through the morning...before possibly
moving into our area by early afternoon. If this were not enough...a
secondary round of storms will be possible later this afternoon as
the lingering front begins to slowly retreat northward with time.
With either round...strong wind fields aloft combined with moderate
levels of instability will support isolated severe storms with strong
winds and large hail remaining the main concerns once again. Latest
SPC Day 1 outlook places a good majority of the region in Slgt Risk
and NAM/GFS bulk shear and instability forecasts certainly support
the outlooked area.

Temp forecast is defiantly a tricky one for today as previously
mentioned frontal boundary is forecast to lift north towards the IA
state line by tonight. Meanwhile...early morning convection likely
reinforced this boundary to some degree and any developing convection
later on may also prevent much northward movement. For now...have
played current high temp forecast on the conservative side with
mid/upper 80s expected across north-central MO...with low 90s likely
from the Missouri Rvr south. Current fcst calls for sub advisory heat
indices...however warm and muggy conditions will definitely be in
place across the Metro region this afternoon.

Frontal boundary expected to lift north of the area early Monday
morning with any overnight convection likely coming to an end
towards daybreak at the latest. This will set the stage for what appears
to be another very hot day as 850 thermal ridging overspreads the
area. Surprisingly...latest MOS numbers have come down a few degrees
cooler than in previous runs...but cannot see any real reason to
believe low to mid 90s won/t be possible by Monday afternoon. In any
event...downslope flow combined with deep layers mixing should
support heat indices again meeting criteria across the KC Metro. Have
elected to hold off on an advisory right now based on limited model
support...however if signals (thermal ridging/downslope winds) remain
in place with 12z model runs...dayshift could easily go with one this
afternoon.

By Tuesday...models suggest cold front will once again sag south
across the region as a shortwave trough moves through the upper Miss
Rvr Vly and sfc high pressure builds south across the Northern
Plains. The end result will be cooler temps by midweek as frontal
boundary stalls across the fcst region. As was mentioned
yesterday...signals for an extended wet period continue to present
themselves this morning as ample amounts of low-level moisture move
north thanks to a wide open Gulf of Mexico. This combined with the
migration of several shortwave disturbances embedded in northwest
flow aloft will set the stage for repeated rounds of shwrs/storms.
Will have to watch this closely based on possible heavy rain
concerns and already elevated water levels on area rivers and
streams.

Towards the end of the week/early weekend...stalled front expected to
finally move through the area as strong high pressure builds south
from the Northern Plains. This should lead to slightly below normal
temperatures heading into next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 623 AM CDT SUN JUN 21 2015

Mainly VFR conditions expected through the fcst cycle. Will have to
watch MCS activity now in place over central Nebraska...as high-res
models show activity skirting northern terminals later this morning.
Otherwise...isolated shwrs/storms expected to develop this afternoon
along a lingering frontal boundary. Will maintain VCTS mention at all
terminals with the exception of IXD. Activity should begin to
dissipate early this evening as boundary begins lifting northward
with time. Winds will generally remain from the south between 8-12 kts
through the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...32
AVIATION...32
Hazardous weather outlook, Jun 21, 4:52 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 AM CDT SUN JUN 21 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
452 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SEVERE STORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THIS
 EVENING. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND NORTH
 OF A SEDALIA TO ST. JOSEPH LINE ALTHOUGH, ISOLATED SEVERE STORMS
 WILL STILL BE POSSIBLE SOUTH OF THAT LINE. THE MAIN THREATS WOULD BE
 FOR LARGE HAIL AND DAMAGING WINDS. STORMS WILL BEGIN TO WEAKEN AND
 DIMINISH AFTER SUNSET.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 HOT AND HUMID CONDITIONS WILL RETURN ON MONDAY WITH HIGHS IN THE LOW
 TO MID 90S AND HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 21, 6:21 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 SE LUCERNE            40.42N 93.24W
06/20/2015  E0.75 INCH       PUTNAM             MO   PUBLIC

0752 PM     TSTM WND DMG     UNIONVILLE              40.48N 93.00W
06/20/2015                   PUTNAM             MO   NWS EMPLOYEE

            10 INCH TREE LIMB DOWN OVER HIGHWAY 136...POWER OUT IN
            TOWN

0756 PM     TSTM WND GST     5 E UNIONVILLE          40.48N 92.91W
06/20/2015  E60.00 MPH       PUTNAM             MO   NWS EMPLOYEE

0805 PM     TSTM WND DMG     W UNIONVILLE            40.48N 93.00W
06/20/2015                   PUTNAM             MO   TRAINED SPOTTER

            MANY TREES UPROOTED LARGEST OF WHICH WAS 3 FOOT IN
            DIAMETER.

0805 PM     HAIL             W UNIONVILLE            40.48N 93.00W
06/20/2015  E1.25 INCH       PUTNAM             MO   TRAINED SPOTTER

0810 PM     TSTM WND GST     5 SW UNIONVILLE         40.42N 93.07W
06/20/2015  E60.00 MPH       PUTNAM             MO   TRAINED SPOTTER

0810 PM     HAIL             5 SW UNIONVILLE         40.42N 93.07W
06/20/2015  E0.75 INCH       PUTNAM             MO   TRAINED SPOTTER

0820 PM     HAIL             8 N GREEN CITY          40.38N 92.95W
06/20/2015  E0.75 INCH       SULLIVAN           MO   TRAINED SPOTTER

0828 PM     TSTM WND DMG     4 W WORTHINGTON         40.41N 92.76W
06/20/2015                   PUTNAM             MO   TRAINED SPOTTER

            2 INCH BRANCHES DOWN

0830 PM     TSTM WND GST     GREEN CITY              40.27N 92.95W
06/20/2015  E60.00 MPH       SULLIVAN           MO   TRAINED SPOTTER

0905 PM     HAIL             3 E GREEN CASTLE        40.26N 92.82W
06/20/2015  E0.75 INCH       ADAIR              MO   TRAINED SPOTTER

0912 PM     HAIL             8 E GREEN CITY          40.27N 92.80W
06/20/2015  E1.00 INCH       ADAIR              MO   TRAINED SPOTTER

0912 PM     TSTM WND GST     8 E GREEN CITY          40.27N 92.80W
06/20/2015  E70.00 MPH       ADAIR              MO   TRAINED SPOTTER

            BRANCHES DOWN

0939 PM     HAIL             NOVINGER                40.23N 92.71W
06/20/2015  E0.88 INCH       ADAIR              MO   LAW ENFORCEMENT

&&

PMURRAY
Local storm report, Jun 21, 9:22 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
922 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             SMITHVILLE              39.39N 94.58W
06/21/2015  E1.75 INCH       CLAY               MO   PUBLIC

&&

CUTTER
Special weather statement, Jun 21, 9:33 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 AM CDT SUN JUN 21 2015

MOZ028-029-211515-
CLAY MO-PLATTE MO-
933 AM CDT SUN JUN 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND
SOUTHWESTERN CLAY COUNTIES UNTIL 1015 AM CDT...

AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEATHERBY LAKE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PARKVILLE...RIVERSIDE...GLADSTONE...CLAYCOMO...LIBERTY...
  FERRELVIEW...PLATTE WOODS...LAKE WAUKOMIS...HOUSTON LAKE...
  NORTHMOOR...OAKVIEW...AVONDALE...PLEASANT VALLEY...GLENAIRE...
  OAKWOOD PARK...OAKWOOD...OAKS...RANDOLPH AND BIRMINGHAM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 7 AND 21.
  I-435 LOOP FROM MILE MARKERS 21 TO 55.
  I-29 BETWEEN MILE MARKERS 0 AND 15.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3931 9432 3919 9433 3916 9437 3919 9439
      3920 9441 3917 9440 3914 9443 3916 9466
      3918 9467 3917 9472 3917 9476 3919 9477
      3934 9477
TIME...MOT...LOC 1433Z 274DEG 21KT 3925 9469

MJ
Local storm report, Jun 21, 9:52 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     HAIL             EXCELSIOR SPRINGS       39.34N 94.23W
06/21/2015  E1.00 INCH       CLAY               MO   TRAINED SPOTTER

&&

PMURRAY
Special weather statement, Jun 21, 10:12 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 AM CDT SUN JUN 21 2015

MOZ030-031-038-039-211545-
CARROLL MO-LAFAYETTE MO-RAY MO-SALINE MO-
1012 AM CDT SUN JUN 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SALINE...SOUTHEASTERN
RAY...NORTHEASTERN LAFAYETTE AND SOUTHWESTERN CARROLL COUNTIES UNTIL
1045 AM CDT...

AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HARDIN...OR 7 MILES EAST
OF LEXINGTON...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CORDER...WAVERLY...ALMA...BLACKBURN...MALTA BEND...GRAND PASS AND
  MOUNT LEONARD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3921 9333 3902 9343 3914 9389 3932 9378
TIME...MOT...LOC 1512Z 288DEG 33KT 3918 9369

MJ
Special weather statement, Jun 21, 10:19 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 AM CDT SUN JUN 21 2015

MOZ039-040-046-211600-
COOPER MO-HOWARD MO-SALINE MO-
1019 AM CDT SUN JUN 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...SOUTHWESTERN
HOWARD AND NORTHERN COOPER COUNTIES UNTIL 1100 AM CDT...

AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SLATER...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAYETTE...BOONVILLE...NEW FRANKLIN...ARROW ROCK AND FRANKLIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3894 9274 3909 9320 3926 9306 3924 9294
      3923 9294 3922 9292 3923 9288 3917 9259
TIME...MOT...LOC 1519Z 289DEG 21KT 3913 9298

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:23 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam22 min
Jun 20, 7:41 PM CDTSevere Thunderstorm WarningEAXSchuyler34 min
Jun 20, 7:45 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler30 min
Jun 20, 8:11 PM CDTSevere Thunderstorm WarningEAXPutnam, Sullivan49 min
Jun 20, 8:15 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler18 min
Jun 20, 8:30 PM CDTSpecial Weather StatementEAXSchuyler45 min
Jun 20, 8:42 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler48 min
Jun 20, 8:52 PM CDTSevere Thunderstorm WarningEAXAdair, Sullivan38 min
Jun 20, 9:09 PM CDTAreal Flood AdvisoryEAXAdair, Putnam, Schuyler, Sullivan12 hr
Jun 20, 9:28 PM CDTSevere Thunderstorm WarningEAXAdair, Macon, Sullivan47 min
Jun 20, 9:56 PM CDTSevere Thunderstorm WarningEAXLinn, Macon49 min
Jun 20, 10:10 PM CDTSpecial Weather StatementEAXAdair35 min
Jun 20, 10:45 PM CDTSpecial Weather StatementEAXMacon30 min
Jun 20, 10:58 PM CDTSpecial Weather StatementEAXAdair32 min
Jun 20, 11:15 PM CDTSevere Thunderstorm WarningEAXAdair, Macon30 min
Jun 20, 11:43 PM CDTSpecial Weather StatementEAXMacon32 min
Jun 21, 12:03 AM CDTAreal Flood AdvisoryEAXAdair, Sullivan6 hr
Jun 21, 9:18 AM CDTSevere Thunderstorm WarningEAXClay, Ray42 min
Jun 21, 9:29 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline46 min
Jun 21, 9:33 AM CDTSpecial Weather StatementEAXClay42 min
Jun 21, 9:36 AM CDTRiver Flood WarningEAXChariton, Macon46 hr
Jun 21, 9:42 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Clay, Lafayette, Ray, Saline4 hr
Jun 21, 9:58 AM CDTRiver Flood WarningEAXCooper, Howard10 days
Jun 21, 10:12 AM CDTSpecial Weather StatementEAXLafayette33 min
Jun 21, 10:19 AM CDTSpecial Weather StatementEAXHoward41 min
Jun 21, 10:25 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston62 hr
Jun 21, 10:27 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline63 min
Jun 21, 11:03 AM CDTSevere Thunderstorm WarningEAXClay, Ray42 min
Jun 21, 11:47 AM CDTSpecial Weather StatementEAXLafayette, Ray43 min
Jun 21, 12:12 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray, Saline48 min
Jun 21, 12:24 PM CDTFlash Flood WarningEAXCarroll, Lafayette, Ray, Saline6 hr
Jun 21, 12:40 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte50 min
Jun 21, 12:45 PM CDTRiver Flood WarningEAXClay, Ray30 hr
Jun 21, 1:01 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray44 min
Jun 21, 1:10 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray50 min
Jun 21, 1:26 PM CDTSpecial Weather StatementEAXClay34 min
Jun 21, 1:32 PM CDTSpecial Weather StatementEAXCaldwell, Carroll43 min
Jun 21, 1:49 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray41 min
Jun 21, 2:05 PM CDTSpecial Weather StatementEAXAndrew25 min
Jun 21, 2:08 PM CDTSpecial Weather StatementEAXCarroll37 min
Jun 21, 2:25 PM CDTSpecial Weather StatementEAXHolt35 min
Jun 21, 2:31 PM CDTSpecial Weather StatementEAXBuchanan29 min
Jun 21, 2:35 PM CDTSpecial Weather StatementEAXSaline25 min
Jun 21, 2:38 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb37 min
Jun 21, 2:59 PM CDTRiver Flood WarningEAXChariton, Howard, Saline9 days
Jun 21, 3:01 PM CDTRiver Flood WarningEAXRay7 days
Jun 21, 3:11 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Ray49 min
Jun 21, 3:26 PM CDTFlash Flood WarningEAXClinton3 hr
Jun 21, 3:32 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Ray28 min
Jun 21, 3:34 PM CDTFlash Flood WarningEAXCarroll, Ray4 hr
Jun 21, 3:58 PM CDTSevere Thunderstorm WarningEAXClay, Ray14 min
Jun 21, 4:28 PM CDTHeat AdvisoryEAXAndrew, Buchanan, Caldwell, Carroll, Cass, Clay and 15 more27 hr
Jun 21, 4:31 PM CDTSpecial Weather StatementEAXGentry44 min
Jun 21, 4:38 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Harrison37 min
Jun 21, 4:51 PM CDTSpecial Weather StatementEAXGentry24 min
Jun 21, 5:13 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Livingston20 min
Jun 21, 5:28 PM CDTAreal Flood WarningEAXCarroll, Clay, Clinton, Ray4 hr
Jun 21, 5:28 PM CDTSpecial Weather StatementEAXHarrison32 min
Jun 21, 5:35 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer20 min
Jun 21, 5:50 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison21 min
Jun 21, 5:53 PM CDTSpecial Weather StatementEAXHarrison37 min
Jun 21, 6:09 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer51 min
Jun 21, 6:14 PM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Harrison31 min
Jun 21, 6:57 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer35 min

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.